# SDR CA001019009

- Difficulty date: September 11, 2000
- Submitted: January 22, 2001
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 21,560 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Condition: Broken
- Location: Rockr Cam
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

(CAN) THIS INCIDENT OCCURRED 30 MI EAST OF ATIKOKAN. CREW CONTINUED FLIGHT UNITL REACHING THE ATIKOKAN AIRPORT. FAILURE OF NR 2 CYLINDER EXHAUST ROCKER CAM STUD. THE CONDITION OF THE BROKEN STUD AND NUT WOULD INDICATE THAT THE NUT WAS INSTALLED IN A CROSS THREADED POSITION; THEREFORE IF A TORQUE WAS USED, THERE WAS NOT SUFFICIENT TORQUE ON THE ROCKER CAM TO HOLD IT TIGHT. COMPLETE CYLINDER ASSEMBLY CHANGED WITH SERVICEABLE UNIT. ENGINE GROUND RUN WAS NORMAL. AIRCRAFT RETURNED TO SERVICE.
